On xn + yn = n!zn

Open access

Abstract

In p. 219 of R.K. Guy's Unsolved Problems in Number Theory, 3rd edn., Springer, New York, 2004, we are asked to prove that the Diophantine equation xn + yn = n!zn has no integer solutions with n ∈ N+ and n > 2. But, contrary to this expectation, we show that for n = 3, this equation has in finitely many primitive integer solutions, i.e. the solutions satisfying the condition gcd(x, y, z) = 1.

[1] N. D. Elkies: Wiles minus epsilon implies Fermat. Elliptic Curves, Modular Forms & Fermat's Last Theorem (1995) 38{40. Ser. Number Theory, I, Internat. Press, Cambridge MA.

[2] P. Erdős, R. Obláth: Über diophantische Gleichungen der form n! = xp ±yp and n! ± m! = xp. Acta Litt. Sci. Szeged 8 (1937) 241-255.

[3] R. K. Guy: Unsolved Problems in Number Theory. Springer Science+Business Media, Inc., New York (2004). Third Edition.

[4] K. Ribet: On modular representations of Gal(Q n Q) arising from modular forms. Invent. Math. 100 (1990) 431-476.

Journal Information

CiteScore 2017: 0.33

SCImago Journal Rank (SJR) 2017: 0.128
Source Normalized Impact per Paper (SNIP) 2017: 0.476

Mathematical Citation Quotient (MCQ) 2017: 0.43

Target Group

researchers in the fields of: algebraic structures, calculus of variations, combinatorics, control and optimization, cryptography, differential equations, differential geometry, fuzzy logic and fuzzy set theory, global analysis, mathematical physics and number theory

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 164 164 54
PDF Downloads 148 148 53